MAUDE Adverse Event Report: STRYKER GMBH DISTAL MEDIAL HUMERUS PLATE VARIAX ELBOW LEFT / RIGHT HUMERUS 6 HOLE / L116MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL MEDIAL HUMERUS PLATE VARIAX ELBOW LEFT / RIGHT HUMERUS 6 HOLE / L116MM; PLATE, FIXATION, BONE
Model Number 629386S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Despite the lack of evidence, the description of the reported event indicates that the root cause can be attributed to an user related issue.The implantation of a non-sterile device should be strictly avoided due to risks of infection.As a reminder, the instructions for use clearly state that: " in the event of contamination, or expiration of shelf life or in the case of products supplied non-sterile, the product must be subjected to an appropriate cleaning process and sterilized by means of a validated sterilization procedure before use, unless specified otherwise in the product labeling or respective product technical guides.Products which have already been used in a surgically invasive manner, even if implanted only partly or temporarily during the surgical procedure, must not be reprocessed for reuse.".Medical experts have also stated that: ¿in case of the expiration of shelf-life stryker cannot guarantee the performance and safety for use.Re-sterilization is only possible for those devices where stryker explicitly describes a re-sterilization process it in the ifu.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.¿.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3: device remains implanted.
 
Event or Problem Description
It was reported that an out of date implant was used in a patient.

Brand Name
DISTAL MEDIAL HUMERUS PLATE VARIAX ELBOW LEFT / RIGHT HUMERUS 6 HOLE / L116MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17159555
Report Number0008031020-2023-00238
Device Sequence Number15220196
Product Code HRS
UDI-Device Identifier04546540598097
UDI-Public04546540598097
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number629386S
Device Catalogue Number629386S
Device Lot NumberY10725
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale